Mumsnet hasn't checked the qualifications of anyone posting here. If you have medical concerns, please seek medical attention; if you think your problem could be acute, do so immediately. Even qualified doctors can't diagnose over the internet, so do bear that in mind when seeking or giving advice.
This is a Premium feature
To use this feature subscribe to Mumsnet Premium - get first access to new features see fewer ads, and support Mumsnet.Start using Mumsnet Premium
Could I have steroid cream withdrawal?(3 Posts)
Help! I've had troublesome skin all my life pretty much, apart from a short break in my early teens where my skin was normal! Well, for the past4 years my skin has been itchy, with on and off flare ups of red, raised patches.
I am now pregnant, 17 weeks, and have been using betnovate steroid which is a moderate to potent topical steroid. After reading awful things online, I stopped using it last week as I heard it can cause cleft palate in babies. Well, since I stopped using it... I have come out in a rash all over my arms, chest, hands. Areas I wasn't even having to use the cream previously (which makes me think it isn't simply eczema/ an allergy as docs think) could this be steroid withdrawal? Doc told me today not to be silly, continue using the betnovate! But really- with that risk? She also brushed off the fact that it could be withdrawal and said it is an allergy. Well why wouldn't it flare up like this whilst I'm using the cream? I'm inserting a photo of my rashes. Opinions please. Allergy Rash? Steroid withdrawal? Any help welcome!
Is it itchy? Not exactly the same scenario but I've developed a very similar rash in pregnancy (look up urticaria) and I've been prescribed betnovate for it. I've been assured by both my GP and dermatologist that it is safe to use in pregnancy. Mine became unbearably itchy when I wasn't using anything for it so I'm now sticking with the betnovate and piriton as prescribed.
Very itchy. But I had an episode similar to this before I was pregnant, so I doubt it's related. I'm more convinced it's due to the steroid creams in the first place. My doc is convinced it's an allergy tho, so I've been referred to an allergist. I just don't know what to do with myself! It's good to know your doctor has also said betnovate is safe. Thats reassuring! X
Join the discussion
Please login first.